Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 1 de 1
Filter
Add filters

Database
Document Type
Language
Clinical aspect
Year range
1.
Drugs Real World Outcomes ; 8(2): 131-140, 2021 Jun.
Article in English | MEDLINE | ID: covidwho-1077714

ABSTRACT

BACKGROUND: Several pharmacological agents, such as chloroquine/hydroxychloroquine, have been promoted for COVID-19 treatment or pre-exposure prophylaxis. However, no comprehensive evaluation of the safety of these possible agents is available, and is urgently needed. OBJECTIVE: The purpose of this study was to investigate the risks of cardiac adverse events associated with the possible pharmacotherapies for COVID-19, including certain antimalarial, antiviral, and antibiotic drugs. PATIENTS AND METHODS: We conduced retrospective pharmacovigilance analyses of the US Food and Drug Administration Adverse Event Reporting System database. The reporting odds ratio (ROR), a data mining algorithm commonly used in pharmacovigilance assessment, was generated to quantify the detection signal of adverse events. RESULTS: Among individuals without coronavirus infection from 2015 Q1 to 2020 Q1, increased risks for cardiac disorders were found for antiviral agents such as chloroquine/hydroxychloroquine (ROR: 1.68; 95% confidence interval [CI] 1.66-1.70), lopinavir/ritonavir (ROR: 1.52; 95% CI 1.39-1.66), and antibiotics such as azithromycin (ROR: 1.37; 95% CI 1.30-1.44) and ceftriaxone (ROR: 1.92; 95% CI 1.80-2.05). Increased serious cardiac adverse events, including myocardial infarction, arrhythmia, and cardiac arrest, were also reported for these drugs. Further analyses of individuals with coronavirus infections revealed that 40% of individuals receiving chloroquine/hydroxychloroquine reported serious cardiac adverse events. Two cases resulted in QT prolongations and one case resulted in cardiac arrest. Chloroquine/hydroxychloroquine and azithromycin contributed to all the QT prolongation and cardiac arrest cases. CONCLUSIONS: The current pharmacotherapies for COVID-19 are associated with increased risks of cardiac adverse events. Variations in the cardiac safety profiles of these pharmacotherapies were also observed. Clinicians should closely monitor patients with COVID-19, especially those at high risk, using chloroquine/hydroxychloroquine and azithromycin.

SELECTION OF CITATIONS
SEARCH DETAIL
...